September 17, 2019

# 20<sup>TH</sup> EMPLOYMENT LAW SUMMIT

### Co-Chairs: Kumail Karimjee, Karimjee Law

Laura Williams, Williams HR Law Professional Corporation

November 1, 2019 9:00 a.m. to 4:00 p.m. CPD Hours = 5 h Substantive + 1 h Professionalism **P** 

## Donald Lamont Learning Centre Law Society of Ontario 130 Queen Street West Toronto, ON

#### SKU CLE19-01102

## Agenda

9:00 a.m. – 9:05 a.m.	Welcome and Opening Remarks
	Kumail Karimjee, Karimjee Law
	Laura Williams, Williams HR Law Professional Corporation
9:05 a.m. – 9:45 a.m.	Legislative Update
	Rishi Bandhu, Bandhu Lakhani Campea LLP

Krista Kais-Prial, Israel Foulon LLP

9:45 a.m. – 9:50 a.m.	Question and Answer Session (5 minutes P)
9:50 a.m. – 10:25 a.m.	Technology Use at Work
	Kevin Lo, Managing Director, Froese Forensic Partners Ltd.
	Lisa Stam, SpringLaw
10:25 a.m. – 10:30 a.m.	Question and Answer Session
10:30 a.m. – 10:50 a.m.	Coffee and Networking Break
10:50 a.m. – 11:10 a.m.	How to Avoid Discrimination and Harassment Complaints in the Legal Workplace (20 minutes P)
	Lai King Hum, <i>Hum Law Firm /</i> Discrimination and Harassment Counsel, <i>Law Society of Ontario</i>
11:10 a.m. – 11:15 a.m.	Question and Answer Session
11:15 a.m. – 11:55 a.m.	<b>Crisis Management for the Employment Lawyer</b> (40minutes <sup>P</sup> )
	Sara Malkin, Mathews, Dinsdale & Clark LLP
	David Phillips, Principal and General Counsel, Navigator Limited
11:55 a.m. – 12:00 p.m.	Question and Answer Session
12:00 p.m. – 1:00 p.m.	Lunch Provided
1:00 p.m. – 1:25 p.m.	Significant Recent Appellate Decisions
	Neena Gupta, Gowling WLG (Canada) LLP

1:25p.m. – 1:30 p.m.	Question and Answer Session
1:30 p.m. – 2:05p m.	Summary Judgment in Complex Cases
	Nikolay Chsherbinin, Chsherbinin Litigation Professional Corporation
	Ellen Low, Ellen Low Employment Law
2:05 p.m. – 2:10 p.m.	Question and Answer Session
2:10 p.m. – 2:30 p.m.	Coffee and Networking Break
2:30 p.m. – 3:10 p.m.	Solicitation – What Does It Mean Anyway?
	Abdul-Basit Khan, Barrister & Solicitor
	Stephen Moreau, Cavalluzzo LLP
	Christopher Perri, Cavalluzzo LLP
3:10 p.m. – 3:15 p.m.	Question and Answer session
3:15 p.m. – 3:55 p.m.	Investigation Reports, Are They Privileged?
	Gerald Chan, Stockwoods LLP
	Asha Rampersad, Bernardi Human Resource Law LLP
	Alex Van Kralingen, Van Kralingen & Keenberg LLP
3:55 p.m. – 4:00 p.m.	Question and Answer Session (5 minutes <sup>P</sup> )
4.00	Due que un Frade

4:00 p.m. Program Ends